MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected sodium (na+) results were obtained from a vitros performance verifier (pv) processed using vitros chemistry products na+ slides lot 4280-1161-3070 on a vitros 350 chemistry system.A definitive assignable cause of the event could not be determined with the information provided.The customer indicated that patient samples were affected, however, no patient results were provided.The customer did not provide any historical qc results to access the performance of na slide lot 4280-1161-3070.The calibration parameters in use at the time of the event were not provided and therefore, a sub-optimal calibration cannot be confirmed or ruled out a potential contributor.The issue was resolved with recalibration of the na slide lot 4280-1161-3070.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros na+ reagent lot 4280-1161-3070 or any of the vitros products in use at the customer site.There was no indication of a malfunction with the vitros 350 chemistry system and an instrument issue was not a likely contributor to the event.The ortho tsc reviewed the customers protocol for preparing and handling the vitros na+ reagent, vitros cal kit 2 and vitros pv fluids.The ortho field application specialist stated that the customer follows the recommended protocols listed in the product(s) instructions for use (ifu).
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium (na+) results were obtained from a vitros performance verifier (pv) processed using vitros chemistry products na+ slides lot 4280-1161-3070 on a vitros 350 chemistry system.Vitros pv i lot e2828 results of 141.4 and 135.1 mmol/l vs the expected result of 125.8 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected results were obtained from a non-patient control fluid and were not reported out of the laboratory.The customer indicated that patient samples were affected, however, no numerical results were provided.There were no reports of treatment being initiated, altered or stopped based on any biased vitros na+ results.There was no reported allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23820588
Report Number1319809-2025-00098
Device Sequence Number10006556
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)261001(11)250413(10)428011613070
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number8379034
Device Lot Number4280-1161-3070
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown